DISD Nurse Accused Of Stealing Student’s Medication
DALLAS (CBSDFW.COM) – A Dallas Independent School District nurse has been placed on administrative leave after being accused of stealing a student’s attention-deficit disorder medication and replacing it with pain medication, according to court documents.
Rebecca Leigh Bailey-Long, a registered nurse licensed in the state of Texas, was responsible for dispensing student medications at K.B. Polk Elementary School in September.
According to an arrest warrant affidavit, Bailey was discovered after a parent visited the school and asked to see her child’s medication. The bottle should have contained 21 pills but only contained 15. The 15 remaining tablets also looked different from the prescribed ADD medication, according to the affidavit.
The parent became suspicious after receiving conflicting reports from the school that her child’s medication bottle was empty. The parent’s sister had also noticed abnormal behavior from the child after school.
The school principal contacted the Dallas ISD Police Department, who seized the medication. The tablets were identified as each containing 50mg of tramadol, a dangerous drug commonly prescribed to treat moderate to moderately severe pain.
Bailey’s home was searched and a large quantity of prescription bottles, dangerous drugs, and controlled substances prescribed to Bailey were seized. Authorities noted that the seizure was consistent with the prescription fraud practice commonly referred to as “doctor shopping”, in which a patient requests care from multiple physicians simultaneously.
Dallas ISD has released the following statement in response to the arrest.
“Our top priority is always the health, safety and well-being of our students and staff.
Information provided to a principal by a parent was quickly investigated by our police department, resulting in appropriate action being taken, including verifying the various medications on file for other children at the school.
We learned that this was an isolated situation involving one medication each of two students.
It is not believed that either student suffered any significant effects.
We are examining our processes to see what steps can be taken to avoid this from happening again but clearly there was a violation of trust.”
Also Check Out: